Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

161 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is elevated microalbuminuria levels indicative of kidney damage?

Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 5894 Questions

default
Posted on Mon, 16 Apr 2018 in Hypertension and Heart Disease
Question: This question is for Dr. Ilir Sharka. I have a friend who has hypertension and is overweight. She also has type-2 diabetes. A recent fasting glucose was 110 mg/dl. Last year a spot urine test revealed microalbuminuria level shows 1,943 mg/dl. A recent fastiing glucose was 110 mg/dl. What does this elevated lab value means? and could this condition be caused by her hypertension? and does she have mild, moderate or severe kidney damage.
doctor
Answered by Dr. Ilir Sharka 3 hours later
Brief Answer:
I would explain as follows:

Detailed Answer:
Hello!

Welcome on HCM!

I passed carefully through your question and would explain that microalbuminuria is a common complication of diabetes.

You should know that fasting glucose is not the main test for diabetes.

For this reason, I would recommend checking HbA1C levels, to see if it is well controlled.

Regarding kidney function, this finding is indicative of mild kidney dysfunction. But it is important performing further renal function tests ( creatinine clearance, BUN, etc) and a kidney ultrasound to evaluate properly kidney function.

Hypertension may influence in microalbuminuaria, but in a lesser degree.

Hope you will find this answer helpful!

Kind regards,

Dr.Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ilir Sharka 4 days later
Thank you so much, Dr. IIir Sharka. I found your explanation to be very helpful. You deserve a reward!! (smile). Have a great day, I'll talk to you again soon.
doctor
Answered by Dr. Ilir Sharka 1 hour later
Brief Answer:
You are welcome!

Detailed Answer:
I am glad to have been helpful!

Your appreciation for my assistance means a lot to me!

Wishing a nice weekend,

Dr. Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Medical Topics

Recent questions on  Overweight

doctor1 MD

my son played rugby and after the match his heart rate was raised for quite a while and said he felt short of breath other weeks his hand have been shaking after match he is not overweight and eats healthy but is at university so probably does drink achohol several times a week and had an energy drink before the match.Could it be something serious

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here...I have an 18year old son who is not overweight but when he does any form of excercise his heart rate increases rapidly. eg he rode my excercise bike quite swifly for 3 minutes and his heart rate went up to 200 is this an issue. This is not the first time this has happened.

doctor1 MD

My mother is 64 yrs old and about 50 lbs overweight she is taking 50 mg of Metroprolo daily perscribed by her doctor to reduce her heart rate. Heart rate was 104 unmedicated, she wants to start using the HCG diet to reduce her weight. is there any concerns using HCG drops with this medication? Thanks

doctor1 MD

Went on a vacation, walking alot in the heat (about 10-15 miles/day) sightseeing. Got swelling around ankles & calves & reddish rash (not raised or itchy). Male 53 years. Recent check up good, slightly overweight, moderately active (exercise 3-4x/week).

doctor1 MD

I HAVE HAD HYPOTHYROIDISM FOR WHAT SEEMS LIKE FOREVER. I HAVE GONE TO MANY DIFFERENT DOCTORS AND ALL THEY DO IS GO BACK AND FORTH WITH THE DOSAGE OF SYNTHROID AND IN THE MEANTIME, I AM EXHAUSTED, MY JOINTS HURT, AT THE MOST RIDICULOUS TIMES-MY...

doctor1 MD

Hi I have chest pain after I eat or when I lay down and it's so painful them my neck starts throbbing and I went to the er the other night and they said it's probably GERD . this happens almost every day/night. Mainly after I eat

doctor1 MD

I developed a rush on my penis Can you recommend a cream that would be affective for that?